STONE, England, Jan. 18 (UPI) -- An 18-year-old British student died from an overdose of anti-histamine tablets, Staffordshire, England, investigators say.
Pills bought online from an unnamed American company caused Nathan Lightfoot's death on June 8, previously thought to be a suicide, The Daily Telegraph reported. The paracetamol pills were advertised to treat hay fever, allergies, travel sickness and insomnia, but can cause hallucinations and delirium at high doses.
Paracetamol is found over the counter in America as acetaminophen, the active ingredient in drugs such as Tylenol.
A post-mortem found 20.8mg per liter of the drug in his system. One oral dose used as directed would register 0.1mg per liter.
Lightfoot saw his doctor last January expressing concern over his upcoming exams in school. He was diagnosed with depression and referred to mental healthcare.
Detective Sgt. Dan Ison told The Daily Telegraph he could not say, "when or how many were taken prior to his death."